Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 203, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Oct 9, 2005, 9:42 PM CDT for Val Verde County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 9, 2005, 9:42 PM CDT (02:42 UTC)
- Expired
- Oct 9, 2005, 10:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 84 km from the middle of the area, began a volume at 02:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 9, 7:20 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 2.7 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -325 J/kg
- Mixed-layer LCL
- 2092 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 100242
SVREWX
TXC465-100330-
/O.NEW.KEWX.SV.W.0203.051010T0242Z-051010T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
942 PM CDT SUN OCT 9 2005
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
VAL VERDE
* UNTIL 1030 PM CDT
* AT 941 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 12 MILES NORTHEAST OF COMSTOCK TO 7 MILES SOUTHEAST OF
COMSTOCK TO 19 MILES SOUTH OF COMSTOCK...AND MOVING EAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE LOMA ALTA...DEL RIO AND
LAUGHLIN AFB.
LAT...LON 2993 10117 2960 10121 2936 10144 2926 10077
2959 10072 2992 10071
$$1 follow-up statement
000
WWUS54 KEWX 100331
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1029 PM CDT SUN OCT 9 2005
TXC465-100339-
/O.EXP.KEWX.SV.W.0203.000000T0000Z-051010T0330Z/
VAL VERDE TX-
1031 PM CDT SUN OCT 9 2005
...THE SEVERE THUNDERSTORM WARNING FOR VAL VERDE COUNTY EXPIRED AT
1030 PM CDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT MONDAY
MORNING FOR SOUTH CENTRAL TEXAS.
THE THUNDERSTORMS MOVING ACROSS VAL VERDE COUNTY HAVE WEAKENED BELOW
SEVERE LEVELS. AS A RESULT...THE SEVERE THUNDERSTORM WARNING WAS
LEFT TO EXPIRE.
LAT...LON 2993 10117 2960 10121 2936 10144 2926 10077
2959 10072 2992 10071
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 9, 7:38 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Oct 9, 7:38 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 738 PM CDT SUN OCT 9 2005 .UPDATE... UPSTREAM SHORTWAVE IS SHOWING MORE SOUTHWARD EXTENT AND SPEED THAN PREVIOUSLY THOUGHT. COMBINE THIS WITH AN INCREASING LOW LEVEL INFLOW AND MID 60S DEPOINTS MOVING INTO THE STORM ENVIRONMENT AND YOU GET A SEVERE THUNDERSTORM WATCH NO 833. THIS ALSO KICKS OFF THE WCNEWX ERA FOR SOUTH CENTRAL TEXAS WHERE WARNING STATUS IS UPDATED ROUTINELY AND MORE CLEARLY USING AUTOMATION. SQUALL LINE IS NOW ENTERING THE COUNTY WARNING AND FORECAST AREA NEAR PANDALE AND WILL BRING THE SEVERE THREAT INTO THE DRT AND ROCKSPRINGS AREA ROUGHLY BETWEEN 9 AND 10 PM. LARGE HAIL AND DAMAGING WINDS WILL BE PRIMARY THREATS THROUGH THE LIFE OF THE WATCH. AFTER MIDNIGHT...THERE COULD BE AN AND INCREASED THREAT FOR HEAVY RAIN AS FORWARD MOVEMENT OF THE LEADING SQUALL LINE DECREASES. && .PREV DISCUSSION... (ISSUED 301 PM CDT SUN OCT 9 2005) DISCUSSION... THIS AFTERNOON SHOWERS AND THUNDERSTORMS WERE OCCURRING FROM VAN HORN AND ALPINE NORTHWARD TO LUBBOCK. A SQUALL LINE WAS EVOLVING ACROSS FAR WEST TEXAS. THIS ACTIVITY WAS ASSOCIATED WITH THE CLOSED UPPER LOW SPINNING OVER WESTERN NEW MEXICO/EASTERN ARIZONA. VISIBLE SATELLITE LOOP DEPICTS TRANSVERSE BANDING OVER THE NORTHERN SIERRA MADRE MOUNTAINS OF MEXICO...INDICATING STRONG WINDS ALOFT MOVING INTO THE CWFA. ALSO CLOUD DECK OVER DEEP SOUTH TEXAS ADVECTING NORTHWARD QUICKLY...INDICATING THE GULF MOISTURE SURGE. THE NAM AND GFS ARE IN AGREEMENT BRINGING A LINE OF ORGANIZED CONVECTION ACROSS THE CWFA LATE TONIGHT THRU MIDDAY MONDAY ASSOCIATED WITH THE FIRST IMPULSE ROTATING THRU THE BASE OF THE UPPER TROF. SPC CONTINUES WITH A SLIGHT RISK OF SEVERE TSTMS FOR VAL VERDE COUNTY FOR TONIGHT...WILL INCLUDE IN THE GRIDS AND TEXT PRODUCTS. WET PATTERN WILL CONTINUE TUESDAY THRU THURSDAY AS THE CLOSED UPPER LOW AND ASSOCIATED UPPER TROF SLOWLY LIFT NORTHEAST ACROSS THE CENTRAL PLAINS. IMPULSES ROTATING THRU THE BASE OF THIS FEATURE WILL PROVIDE THE LIFTING MECHANISMS FOR CONVECTION. PCPN CHANCES WILL FINALLY END THURSDAY NIGHT WITH THE PASSAGE OF THE MAIN UPPER TROF AXIS. ANOTHER DRY AND WARM WEEKEND LOOMS ON THE HORIZON AS RIDGING ALOFT BUILDS WESTWARD FROM MEXICO ACROSS TEXAS IN THE WAKE OF THE UPPER TROF PASSAGE. && .EWX WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 3 AM MONDAY FOR THE FOLLOWING COUNTIES: BANDERA... EDWARDS... GILLESPIE... KERR... KINNEY... LLANO... REAL... UVALDE... AND VAL VERDE. && 18/04
Hazardous weather outlook, Oct 9, 3:45 PM CDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 345 PM CDT SUN OCT 9 2005 TXZ171>173-183>194-202>209-217>225-228-101100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 345 PM CDT SUN OCT 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS EVENING AND TONIGHT OVER THE WESTERN PART OF SOUTH CENTRAL TEXAS...ASSOCIATED WITH A FAST MOVING WEATHER SYSTEM ALOFT...MOVING FROM WEST TEXAS TO THE GREAT PLAINS. SOME STORMS COULD BECOME SEVERE...WITH THE MAIN THREAT BEING HAIL AND DAMAGING OUTFLOW WINDS. INCREASING CLOUDINESS IS EXPECTED TONIGHT FOR SOUTH CENTRAL TEXAS...WITH AN INCREASING CHANCE OF RAIN...SHOWERS OR THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SERIES OF FAST MOVING WEATHER SYSTEMS...ASSOCIATED WITH A LARGE SCALE LOW ALOFT...WILL MOVE OVER AND NEAR SOUTH CENTRAL TEXAS MONDAY THROUGH WEDNESDAY. THIS WILL PROVIDE A GOOD CHANCE FOR RAIN...SHOWERS AND THUNDERSTORMS. SHOWERS AND THUNDERSTORMS THAT FORM ON MONDAY AND TUESDAY COULD PRODUCE LOCALLY HEAVY RAINFALL. THERE IS A SLIGHT CHANCE FOR SHOWERS THURSDAY...FOLLOWED BY DRIER WEATHER FRIDAY THROUGH SATURDAY...AS A RIDGE ALOFT BUILDS OVER THE AREA FROM THE WEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 8:40 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 65 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.